MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. DUALTO Energy System; Electrosurgical Cutting and Coagulation Instruments

Ethicon Endo-Surgery, LLC. DUALTO Energy System; Electrosurgical Cutting and Coagulation Instruments
Catalog Number ETHCM
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure, the patient developed hematoma in their leg following use of the dualto device.No additional information was provided regarding the event, severity of the hematoma, or any medical interventions required.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/5/2026.D4 batch#: unknown.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what generator settings were used? is there an event log available? additional information was requested and the following was obtained: ¿ what is the product family/product code associated with this reported issue(s)? dualto.¿ please provide an overview of the situation to include the actions you have taken locally to address? my cv pa¿s are currently using the terumo virtuosaph plus system to harvest the saphenous vein.The bipolar component that is used to divide the branches of the saphenous vein is not delivering consistent energy to divide these vessels.As a result, they have had two patients develop hematomas.I have called in these issues to out tech support.In addition, i reached out to terumo to find out if they were aware of any issues with our devices working together.I spoke to commercial operations sales manager and he was able to confirm that our devices are successfully being used in a hospital in puerto rico and they are using a setting on bipolar of 40 macro to divide these vessels.My pa¿s were concerned with the bipolar setting of 40 macro and decided to work with a lower setting, (25 micro or 25 macro).We received mixed results with some of the pa¿s ok and others found it slow, while others have issues with almost no delivery of energy.One thing he told me, is that on the back of their device, there is a ground and that area needs to be in contact with the tunnel wall to provide consistent energy.During my procedures, i noticed a variance and the size of the tiles for harvesting the vein.¿ surgeon experience with the device? ¿ less than 6 months.¿ additional information? when the pa disconnected from dualto and connected to the ft10, it worked fine and they completed the case.An internal rapid response call was held on 7/16/2026, and included pms, sales representatives, engineering, marketing, r&d, the medical safety officer, and customer quality.During recent use, the account experienced intermittent power delivery when sealing side branches after saphenous vein harvesting: some branches exhibited normal rapid bubbling, others showed reduced or intermittent bubbling, and some showed no interaction.Two post operative hematomas have been reported (b)(4).When the same bipolar instruments were connected to an ft10 generator, they performed reliably (consistent bubbling and sealing).A loose bipolar connector was observed (all others were tight).Proper contact between the bipolar device¿s backplate and the tunnel wall is required to complete the circuit.The rep reports the account uses ft10 macro 15.An analysis of the product could not be performed since a physical sample was not received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DUALTO Energy System
Common Device Name
Electrosurgical Cutting and Coagulation Instruments
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50143855
Report Number3005075853-2026-06309
Device Sequence Number16135001
Product Code GEI
UDI-Device Identifier20705036038365
UDI-Public20705036038365
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 08/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberETHCM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown